Hi Irene, I am new to this post you may have already got an answer to your questions. Pref Neurophy is when the nerves donot communicate to the nerve in the leg. I watched video said nerve starts around L@ in spine .When this happens the brains signal to these nerves are dis functioned. then the brain sends more blood supply to the small nerves which cause pain.Therefore the blood flow does not function in leg correct, U then get pain numbness loss of function. I dont think Doctors know what causes it . I don't have Diabetes or MS. But I was hit by car which damaged some nerves in back. . But if i ask them is that what caused it they say no. It is very discouraging but i try to increase circulation in that leg as much as possible. The drugs doctors give you only mask the problem.
Thank you all for your support and suggestions. Neuropathy Support Formula I have been taking along with their Nerve support product and my Neuropathy is subsidded. I also finally got approval for Physical Therapy. Going 3X week for now. Massage (30 min. I pay for) one every 2 weeks. It's all natural supplement with Alpha Lipoic Acid as one of the ingredients. They say it takes a full 3 months to see results; I started to feel results after the first week. I've been on it now for a year. Only when I have MS flare up do I feel the neuropathy but not nearly as bad. God bless you all! It's 65 degrees in PA today . . . woohoo . . spring is coming! We are all sick of the white stuff.
One thing I recently started taking for other anti-inflammatory reasons, but is suppose to also help peripheral neuropathy is over the counter ingredient found naturally in organ meat which most people don't consume much of anymore. It's ALPHA LIPOIC ACID. Recommended is 600mg-1200mg daily to start with. I've been taking 600mg most days, have only lost 7 lbs since rejoining SP but my knees are already feeling better. No untoward side effects and no doctors to see if you decide to choose this route. Good luck.
current weight: 233.6
Fitness Minutes: (683)
12 3/30/14 11:35 A
There is a fairly new prescription only nutritional supplement called Metanx. It contained the metabolized form of 3 vitamins that some people have trouble absorbing or utilizing. You have to have a prescription. One tablet twice a day is the usual dose. No insurance will pay for it and it costs about $55 a month - purchased directly from the manufacturer. You have to get a 3 month supply at a time, but you can pay for it over the 3 months. I no longer have sharp, stabbing pains and less numbness/tingling. I felt results after 3 weeks, but a typical trial is 3 months to see if there is any benefit.
I took the road less travelled by, and that has made all the difference. - Robert Frost
Pounds lost: 13.0
Fitness Minutes: (500)
12/29/13 11:59 A
I sure hope you found something. For me. I must always take along an extra pair of shoes because somewhere during my outings, my feet will feel like I am walking on burning coals. What seems to do great so far is Sketchers sneakers with the memory foam, just order them a size larger or wider if you have foot swelling! Good luck and prayers!
From Heart to Hands, I quilt!
Pounds lost: 7.6
Fitness Minutes: (34,280)
22,356 6/11/13 6:42 P
Hi Renie, Neuropathy can be brought on my many different "issues". Thyroid med change, broken bone, diabetes, etc. From what I have found out those of us also with ML going through an "issue" = like I had a fractured ankle and changed thyroid medicine I ended up with neuropathy. I found a natural medicine on line that I ordered the trial size last night. Had good reviews so praying it gives me some relief. It's call Neuropathy support formula. I want my life back again! My Neurologist said it was ok for me to use as he has other patients on it and it has helped. Say a prayer for me!!! THANKS
My friend said she started with frequent sessions, and then in time they reduced. It takes a few sessions to start seeing some benefit, and she felt over-all the pain etc. had reduced. THEN she came to NZ for a holiday in November and stayed for 3 months - the middle of our summer, so her symptoms improved considerably. When she went back to Scotland it was the middle of Winter and she went right back re the MS.
Hi Kris, Thank you for all this information. This weekend I did begin my new generic thyroid meds. . . so far so good. I also picked up B-12 while grocery shopping; boy what a difference that makes on the mind LOL. Definately helps with the anxiety, etc. I found out through my insurance at work they have "health coaches/teams" that for free will help you get yourself in better shape. Teams include an LPN, RN, Nutritionist, any anyone else you may need. I had my first call with LPN last week to get all my medical issues - Wed this week is with RN to review medicine(s) and supplements I'm on and then they go from there on sending me information, follow up phone calls, etc. I just want this neuropathy to subside so I can get back to some type of routine. Thanks again for all your help and information. I never heard about the decompression chamber helping with MS symptoms. Will have to look into this one. Have a great day! Take care Missy
current weight: 190.0
Fitness Minutes: (34,280)
22,356 6/9/13 8:36 A
Medications affect different people in different ways. I know a few who have been on Gabapentin for pain relief, and with very good results.
As far as the Thyroid medication is concerned, it would pay to discuss this with your Dr. In NZ the Government stopped funding a certain Thyroid medication and patients were switched to another, cheaper one. Many complained because of the side-effects, and the Government decided that IF a patient had tried the new one and it wasn't as good or the side-effects were negative, then they could switch back with an Authority No. for it to be funded.
Also discuss with your Dr about the Vitamin D and possibly other supplements. My friend, who lives in the northern part of Scotland, has MS. Vitamin D is commonly prescribed to MS sufferers, particularly those who live in reduced sunlight places. It is best the Dr prescribes it because then it will be at an appropriate therapeutic level. She also had the input of a Registered Dietitian. Your Dr will be able to refer you to one. Another treatment she gets over there is treatment in a Decompression Chamber - those used for divers suffering from The Bends.
I was on Gabapentin (sp?) for a couple years and it really messed with me. I went from a bubbly high school freshman to a severely reclusive depressed junior. I was incredibly suicidal. I'm certainly no doctor and meds affect everyone differently but I wanted to give you a head's up. It might be something to discuss with your doctor if you'd like.
Ya poor little thing. That just sounds miserable. Sort of like "If it ain't broke, don't fix it, huh?" Have you noticed your blood sugars being higher? If so, you need to drink more water with every meal. It really helps. I kept seeing everyone saying to drink your water, but didn't know why.
Now I do. Your food can't be moved through your digestive tract fast enough.
If your symptoms persist, I don't see anything wrong with asking the doc to refer you to a licensed dietician. Also, Prednisone can also play havoc with your blood sugars.
I'm not sure if there are any dietary changes you can make to help deal with your condition, but your best bet would be to ask your doctors. They might even be able to refer you to see a registered dietitian (if necessary) who can help create a meal plan specific to your needs.
Hope that helps,
"You may have a fresh start any moment you choose, for this thing that we call "failure" is not the falling down but the staying down." Mary Pickford
"No matter how slow you go, you are still lapping everybody on the couch."
Good day. March 3rd I had a fall and fractured my left ankle/fibula. I was placed in a walking boot and first 3 weeks was off work and bed rest. Ortho dr. didn't want to place me in a cast due to muscle spams from MS. All was healing and progressing well. Back to work part time week 4. Beginning of week 5 I developed tingling in my toes and under my feet but ok to deal with. By the end of the week I had full blown Neuropathy from knees down in both feet and around my waist. I have been bounced around from family doctor to Neurologist. I am finishing a dose of Prednizone today. Sunday night began taking Gabapenton on evenings 100 MG. I'm still doing PT for my ankle and walking with my walker for support/balance.
Another strange things is 3 days before the tingling got so bad I was told that my thyroid medicine Levoxyl was being pulled and I would be on a new one. I never had any side affects with Levoxyl but now on new meds I have issues. Anyone else having the same troubles?
Looking for ideas/suggestions to lesses the pain in my feet. Makes me SO nervous to drive.
I have read that B12, D and E can help but no where can I find dosages.
Any help or suggestions would be greatly appreciated. God Bless you all!
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.